Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 36, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Jul 3, 2012, 2:49 PM MDT for 6 counties in South Dakota. It took effect at Jul 4, 2012, 12:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2012, 2:49 PM MDT (20:49 UTC)
- In effect from
- Jul 4, 2012, 12:00 AM MDT
- Expired
- Jul 4, 2012, 12:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Custer County, SD, Harding County, SD, Meade County, SD, Pennington County, SD, Perkins County, SD
The radar
The Rapid City radar (KUDX), 67 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249 WWUS73 KUNR 032049 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 249 PM MDT TUE JUL 3 2012 .HOT AND HUMID WEATHER WILL PERSIST ACROSS SOUTH CENTRAL SOUTH DAKOTA THROUGH THURSDAY...AND ACROSS PORTIONS OF WESTERN SOUTH DAKOTA THROUGH EARLY THIS EVENING. HEAT INDEX VALUES ARE EXPECTED TO REACH NEAR OR SLIGHTLY ABOVE 100. LITTLE RELIEF IS EXPECTED TONIGHT IN SOUTH CENTRAL SOUTH DAKOTA WITH LOW TEMPERATURES ONLY FALLING INTO THE LOW TO MIDDLE 70S. LATER TONIGHT...A COLD FRONT WILL CROSS THE AREA AND BRING GUSTY NORTHWEST WINDS TO THE PLAINS OF NORTHWEST SOUTH DAKOTA...WHERE GUSTS TO 45 MPH ARE POSSIBLE. THESE GUSTY WINDS WILL CONTINUE INTO WEDNESDAY MORNING BEFORE SUBSIDING. THIS COLD FRONT WILL ALSO BRING SOME RELIEF TO THE HOT AND HUMID CONDITIONS OVER SOUTH CENTRAL SOUTH DAKOTA. SDZ001-002-012-013-026-030-031-072>074-040615- /O.NEW.KUNR.WI.Y.0036.120704T0600Z-120704T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY- CUSTER CO PLAINS-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...RAPID CITY...FOLSOM...WALL...STURGIS... UNION CENTER...HERMOSA 249 PM MDT TUE JUL 3 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE INTO WEDNESDAY MORNING. THESE WINDS WILL DECREASE BY WEDNESDAY AFTERNOON. * IMPACTS: SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-040615- /O.EXT.KUNR.HT.Y.0002.000000T0000Z-120705T0000Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 349 PM CDT TUE JUL 3 2012 ...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * HEAT INDICES: TEMPERATURES NEAR 100 IN THE AFTERNOON HOURS COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDICES NEAR OR SLIGHTLY ABOVE 100 EACH AFTERNOON THROUGH WEDNESDAY. LITTLE RELIEF IS EXPECTED TONIGHT WITH LOW TEMPERATURES ONLY FALLING INTO THE LOWER 70S. SLIGHTLY COOLER TEMPERATURES ARE THEN EXPECTED ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS HEAT INDEX VALUES WILL REACH 100 DEGREES. HEAT STROKE AND HEAT EXHAUSTION ARE LIKELY DURING THESE CONDITIONS. && $$ SDZ014-032-043-044-040300- /O.CON.KUNR.HT.Y.0002.000000T0000Z-120704T0300Z/ ZIEBACH-HAAKON-JACKSON-BENNETT- INCLUDING THE CITIES OF...DUPREE...PHILIP...KADOKA...MARTIN 249 PM MDT TUE JUL 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * HEAT INDICES: HEAT INDICES AROUND 100 WILL CONTINUE THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS HEAT INDEX VALUES WILL REACH 100 DEGREES. HEAT STROKE AND HEAT EXHAUSTION ARE LIKELY DURING THESE CONDITIONS. && $$
3 follow-up statements
734 WWUS73 KUNR 040228 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 828 PM MDT TUE JUL 3 2012 .HOT AND HUMID WEATHER WILL PERSIST ACROSS SOUTH CENTRAL SOUTH DAKOTA THROUGH WEDNESDAY. HEAT INDEX VALUES ARE EXPECTED TO REACH NEAR OR SLIGHTLY ABOVE 100. LITTLE RELIEF IS EXPECTED TONIGHT IN SOUTH CENTRAL SOUTH DAKOTA WITH LOW TEMPERATURES ONLY FALLING INTO THE LOW TO MIDDLE 70S. LATER TONIGHT...A COLD FRONT WILL CROSS THE AREA AND BRING GUSTY NORTHWEST WINDS TO THE PLAINS OF NORTHWEST SOUTH DAKOTA...WHERE GUSTS TO 45 MPH ARE POSSIBLE. THESE GUSTY WINDS WILL CONTINUE INTO WEDNESDAY MORNING BEFORE SUBSIDING. THIS COLD FRONT WILL ALSO BRING SOME RELIEF TO THE HOT AND HUMID CONDITIONS OVER SOUTH CENTRAL SOUTH DAKOTA. SDZ014-032-043-044-040330- /O.CAN.KUNR.HT.Y.0002.000000T0000Z-120704T0300Z/ ZIEBACH-HAAKON-JACKSON-BENNETT- INCLUDING THE CITIES OF...DUPREE...PHILIP...KADOKA...MARTIN 828 PM MDT TUE JUL 3 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HEAT ADVISORY. TEMPERATURES HAVE COOLED THIS EVENING...ALLOWING HEAT INDEX READING TO FALL BELOW 100 DEGREES. $$ SDZ046-047-049-041030- /O.CON.KUNR.HT.Y.0002.000000T0000Z-120705T0000Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 928 PM CDT TUE JUL 3 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * HEAT INDICES: TEMPERATURES NEAR 100 IN THE AFTERNOON HOURS COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDICES NEAR OR SLIGHTLY ABOVE 100 THROUGH WEDNESDAY. LITTLE RELIEF IS EXPECTED TONIGHT WITH LOW TEMPERATURES ONLY FALLING INTO THE LOWER 70S. SLIGHTLY COOLER TEMPERATURES ARE THEN EXPECTED ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS HEAT INDEX VALUES WILL REACH 100 DEGREES. HEAT STROKE AND HEAT EXHAUSTION ARE LIKELY DURING THESE CONDITIONS. && $$ SDZ001-002-012-013-026-030-031-072>074-041030- /O.CON.KUNR.WI.Y.0036.120704T0600Z-120704T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY- CUSTER CO PLAINS-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...RAPID CITY...FOLSOM...WALL...STURGIS... UNION CENTER...HERMOSA 828 PM MDT TUE JUL 3 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE INTO WEDNESDAY MORNING. THESE WINDS WILL DECREASE BY WEDNESDAY AFTERNOON. * IMPACTS: SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ JC
916 WWUS73 KUNR 040818 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 218 AM MDT WED JUL 4 2012 .HOT AND HUMID WEATHER WILL PERSIST ACROSS SOUTH CENTRAL SOUTH DAKOTA TODAY. HEAT INDEX VALUES ARE EXPECTED TO REACH NEAR 100. GUSTY NORTHERLY WINDS ARE EXPECTED BEHIND A COLD FRONT THIS MORNING. SDZ046-047-049-041800- /O.CON.KUNR.HT.Y.0002.000000T0000Z-120705T0000Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 318 AM CDT WED JUL 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HEAT INDICES: NEAR 100 THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS HEAT INDEX VALUES WILL REACH 100 DEGREES. HEAT STROKE AND HEAT EXHAUSTION ARE LIKELY DURING THESE CONDITIONS. && $$ SDZ001-002-012-013-026-030-031-072>074-041800- /O.CON.KUNR.WI.Y.0036.000000T0000Z-120704T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY- CUSTER CO PLAINS-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...RAPID CITY...FOLSOM...WALL...STURGIS... UNION CENTER...HERMOSA 218 AM MDT WED JUL 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * WINDS: NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS WILL DECREASE THIS AFTERNOON. * IMPACTS: SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
544 WWUS73 KUNR 041805 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1205 PM MDT WED JUL 4 2012 .HOT AND HUMID CONDITIONS WILL PERSIST ACROSS SOUTH CENTRAL SOUTH DAKOTA INTO THIS AFTERNOON. HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 100. CONDITIONS WILL IMPROVE BY LATE AFTERNOON AS A PASSING COLD FRONT BRINGS COOLER AND DRIER AIR INTO THE AREA. SDZ001-002-012-013-026-030-031-072>074-041915- /O.EXP.KUNR.WI.Y.0036.000000T0000Z-120704T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-RAPID CITY- CUSTER CO PLAINS-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...RAPID CITY...FOLSOM...WALL...STURGIS... UNION CENTER...HERMOSA 1205 PM MDT WED JUL 4 2012 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON HOURS. $$ SDZ046-047-049-050000- /O.CON.KUNR.HT.Y.0002.000000T0000Z-120705T0000Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 105 PM CDT WED JUL 4 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HEAT INDICES WILL BE NEAR 100 THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS HEAT INDEX VALUES WILL REACH 100 DEGREES. HEAT STROKE AND HEAT EXHAUSTION ARE LIKELY DURING THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Jul 3, 2:29 PM MDT, 20 minutes earlier.
Area forecast discussion, Jul 3, 2:29 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
229 PM MDT TUE JUL 3 2012
.DISCUSSION...WATER VAPOR SHOWS UPPER HIGH OVER THE CNTRL PLAINS
WITH SW FLOW ALOFT ACROSS THROUGH THE NRN PLAINS. SLOW MOVING
UPPER TROF IS LOCATED OVER THE PAC NW. AT THE SURFACE...LOW CENTER
AND COLD FRONT ASSOCIATED WITH THE PAC NW TROF IS MOVING THROUGH
CNTRL MT.
LATER THIS AFTN/TONIGHT...CAP WILL CONTINUE TO ERODE ACROSS WRN
SD WHERE MLCAPES RANGE FROM 1000-2000J/KG. BEST FORCING FOR ANY
CONVECTIVE ACTIVITY WILL BE FOUND ACROSS OUR FAR NWRN SD AS SFC
LOW MOVES TO NEAR THE MT/SD BORDER BY MID EVENING. HOWEVER...WITH
SUBTLE SHORT WAVES EMBEDDED IN THE SW FLOW ALOFT ISOLD TSTMS COULD
DEVELOP JUST ABOUT ANYWHERE ACROSS WRN SD. BEST SHEAR WILL BE
FOUND ACROSS NWRN SD.
COLD FRONT WILL THEN SWEEP THROUGH THE CWFA LATER THIS EVE AND
OVERNIGHT. PRES RISES OF 5-7MB/3HR WILL SUPPORT GUSTY NW
WINDS...ESPECIALLY FROM K2WX-KRAP WHERE ADVISORY WINDS WILL BE
FOUND...SO HAVE POSTED A WIND ADVISORY THAT AREA.
WEDNESDAY...WINDY CONDITIONS IN THE MORNING WILL SUBSIDE BY
AFTERNOON AS SFC HIGH BUILDS INTO THE WRN DAKOTAS. LARGE SCALE
SUBSIDENCE WILL BRING MOSTLY SUNNY AND DRY CONDITIONS TO THE AREA.
HEAT INDICES MAY APPROACH 100F IN SCNTRL SD BEFORE SLIGHTLY COOLER
AIR FILTERS INTO THE AREA...SO WILL ALLOW HEAT ADVISORY TO
CONTINUE THAT AREA THROUGH 00Z THURSDAY.
THURSDAY...STRONG SHORT WAVE EMBEDDED IN THE MONSOONAL FLOW WILL
ADVECT OUT OF THE CNTRL ROCKIES AND INTO THE NRN PLAINS AND BRING
A GOOD CHANCE OF TSTMS TO OUR AREA THURSDAY AFTN/NIGHT. SFC LOW
DEEPENING OVER ERN CO/CNTRL PLAINS WILL DRAW COOLER/MOIST AIR INTO
OUR CWFA AND BRING AN END TO THE HEAT ADVISORY CONDITIONS OVER
CNTRL SD.
EXTENDED...MEDIUM RANGE MODELS CONTINUE TO SHOW AN ACTIVE PATTERN TO
END THE WEEK AS THE UPPER RIDGE REMAINS OVER THE SOUTHERN PLAINS
INTO THE MIDWEST...BRINGING A MONSOONAL FLOW PATTERN TO THE REGION.
THEREFORE...WILL CONTINUE THE DAILY CHANCE FOR THUNDERSTORMS. RIDGE
STARTS TO BUILD BACK TO THE WEST EARLY NEXT WEEK...THOUGH A
VARIETY OF WEAK WAVES CONTINUE TO PUSH THROUGH THE FLOW.
THEREFORE...WILL CONTINUE DAILY POPS IN THE FORECAST THRU TUESDAY.
TEMPERATURES WILL BE CLOSER TO NORMAL THROUGH THE EXTENDED PERIOD.
&&
.AVIATION...18Z TAF UPDATE
ISOLD/SCT TSRA WILL BE POSSIBLE OVER WRN/CNTRL SD INTO PORTIONS OF
NERN WY LATE THIS AFTERNOON INTO TONIGHT. SOME STORMS MAY BECOME
STRONG THIS AFT/EVE WITH GUSTY WINDS/HAIL. LCL IFR VIS MAY BE
POSSIBLE WITH SOME STORMS. ALSO...SOME VIS RESTRICTIONS DUE TO SMOKE
WILL BE POSSIBLE INVOF ONGOING FIRES. A STRONG COLD FRONT WILL MOVE
THROUGH THE NORTHERN PLAINS TONIGHT...PRODUCING NORTHWEST WINDS OF
20 TO 35 MPH WITH HIGHER GUSTS. FRONTAL PASSAGE IS EXPECTED AROUND
04Z IN KGCC AND AROUND 08Z FOR KRAP. OTHERWISE...VFR CONDITIONS ARE
EXPECTED.
&&
.FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS
AFTERNOON AND OVERNIGHT ACROSS NORTHEASTERN WYOMING AND SOUTHWESTERN
SOUTH DAKOTA. EXPECT VERY DRY RELATIVE HUMIDITIES AND BREEZY
SOUTHERLY WINDS TO CONTINUE...GUSTING TO 30 MPH AT TIMES. A STRONG
FRONTAL PASSAGE WILL OCCUR LATER TONIGHT...SWITCHING WINDS TO THE
NORTHWEST AT 20 TO 35 MPH...AND PERSISTING INTO WEDNESDAY MORNING.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...HEAT ADVISORY UNTIL 9 PM MDT THIS EVENING FOR BENNETT-HAAKON-
JACKSON-ZIEBACH.
HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MELLETTE-TODD-TRIPP.
RED FLAG WARNING UNTIL NOON MDT WEDNESDAY FOR SOUTHERN BLACK
HILLS-SOUTHWESTERN SOUTH DAKOTA.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON MDT WEDNESDAY FOR
BUTTE-CUSTER CO PLAINS-HARDING-HERMOSA FOOT HILLS-NORTHERN
MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS.
WY...RED FLAG WARNING UNTIL NOON MDT WEDNESDAY FOR LOWER ELEVATIONS
OF CROOK AND WESTON COUNTIES-NORTHERN CAMPBELL-SOUTHERN
CAMPBELL.
&&
SHORT TERM...JOHNSON
LONG TERM....77
AVIATION...77Hazardous weather outlook, Jul 3, 6:27 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 627 AM MDT TUE JUL 3 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-041300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 627 AM MDT (727 AM CDT) TUE JUL 3 2012 ...RED FLAG WARNING FROM 1000 AM TODAY THROUGH WEDNESDAY MORNING FOR LOW RELATIVE HUMIDITIES...GUSTY WINDS...AND A COLD FRONTAL PASSAGE FOR THE LOWER ELEVATIONS OF NORTHEASTERN WYOMING AND SOUTHWEST SOUTH DAKOTA... ...HEAT ADVISORY THROUGH THURSDAY FOR SOUTH CENTRAL SOUTH DAKOTA... ...HEAT ADVISORY THIS AFTERNOON AND EARLY THIS EVENING FOR PORTIONS OF WESTERN SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER PORTIONS OF NORTHEAST WYOMING AND MOST OF WESTERN SOUTH DAKOTA TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWESTERN SOUTH DAKOTA...MAINLY NORTH AND EAST OF THE BLACK HILLS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. OTHER ISOLATED SEVERE THUNDERSTORMS MAY OCCUR OVER FAR NORTHEAST WYOMING AND SOUTHWEST SOUTH DAKOTA. THE MAIN THREAT WOULD BE DAMAGING WINDS. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE LOWER ELEVATIONS OF NORTHEASTERN WYOMING LATER THIS MORNING THROUGH THE EVENING. TEMPERATURES WILL CLIMB TO NEAR 100 DEGREES...THE RELATIVE HUMIDITY WILL DROP TO AROUND 10 PERCENT...SOUTHERLY WINDS WILL GUST OVER 25 MPH...AND A COLD FRONT WILL MOVE THROUGH TONIGHT. THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY OVER FAR WESTERN SOUTH DAKOTA THIS AFTERNOON. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES OVER CENTRAL AND A PART OF WESTERN SOUTH DAKOTA THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A NEAR DAILY CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH MONDAY FOR VARIOUS PARTS OF THE REGION. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 WEDNESDAY AND THURSDAY OVER SOUTH CENTRAL SOUTH DAKOTA. LITTLE RELIEF IS EXPECTED AT NIGHT WITH LOW TEMPERATURES ONLY FALLING INTO THE LOWER 70S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:27 PM MDT | Special Weather Statement | UNR | Mellette | 33 min |
| Jul 2, 9:49 PM MDT | Special Weather Statement | UNR | 26 min | |
| Jul 2, 9:55 PM MDT | Special Weather Statement | UNR | Mellette | 35 min |
| Jul 2, 10:04 PM MDT | Special Weather Statement | UNR | Tripp | 26 min |
| Jul 2, 10:47 PM MDT | Special Weather Statement | UNR | 43 min | |
| Jul 3, 3:06 AM MDT | Special Weather Statement | UNR | Harding | 39 min |
| Jul 3, 3:09 AM MDT | Severe Thunderstorm Warning | UNR | Harding | 66 min |
| Jul 3, 4:16 AM MDT | Special Weather Statement | UNR | Harding | 44 min |
| Jul 3, 5:01 AM MDT | Special Weather Statement | UNR | Harding | 44 min |
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.